Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 24, NWS El Paso, TX

November 3, 2016El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Nov 3, 2016, 10:43 PM MDT for El Paso County, Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2016, 10:43 PM MDT (04:43 UTC)
Expired
Nov 4, 2016, 10:00 AM MDT
In force
11 hr
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 4.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS74 KEPZ 040443
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1043 PM MDT THU NOV 3 2016

...STRONG WINDS WILL CONTINUE TONIGHT IN WEST EL PASO...

.THE COLD FRONT THAT BROUGHT CLOUDS AND MOISTURE TO THE AREA ALSO
BROUGHT SOME STRONG WINDS. THESE STRONG WINDS WILL CONTINUE ON THE
WESTSIDE OF EL PASO THROUGH THE EARLY MORNING HOURS OF FRIDAY. BY
EARLY AFTERNOON ON FRIDAY WINDS WILL STILL BE BREEZY TO WINDY, BUT
WILL BE BELOW ADVISORY LEVEL SPEEDS.

TXZ418-041245-
/O.NEW.KEPZ.WI.Y.0024.161104T0443Z-161104T1600Z/
WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO...
UPPER VALLEY
1043 PM MDT THU NOV 3 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MDT FRIDAY. 

* TIMING...REST OF TONIGHT THE THE FRIDAY MORNING

* WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HAZARDOUS ON
  TRANSMOUNTAIN AND INTERSTATE 10. ALSO THE STRONG WINDS MAY CAUSE
  TREE LIMB DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
056 
WWUS74 KEPZ 041153
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
553 AM MDT FRI NOV 4 2016

...STRONG WINDS WILL CONTINUE THIS MORNING IN WEST EL PASO...

.THE COLD FRONT THAT BROUGHT CLOUDS AND MOISTURE TO THE AREA ALSO
BROUGHT SOME STRONG WINDS. THESE STRONG WINDS WILL CONTINUE ON
THE WESTSIDE OF EL PASO THROUGH THIS MORNING. BY EARLY AFTERNOON
ON FRIDAY WINDS WILL STILL BE BREEZY TO WINDY... BUT WILL BE BELOW
ADVISORY LEVEL SPEEDS.

TXZ418-041600-
/O.CON.KEPZ.WI.Y.0024.000000T0000Z-161104T1600Z/
WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO...
UPPER VALLEY
553 AM MDT FRI NOV 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING HAZARDOUS ON 
  TRANSMOUNTAIN AND INTERSTATE 10. ALSO THE STRONG WINDS MAY 
  CAUSE TREE LIMB DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 3, 4:32 PM MDT, 6 hours 11 minutes earlier.

Area forecast discussion, Nov 3, 4:32 PM MDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
432 PM MDT Thu Nov 3 2016

.SYNOPSIS...
Gusty east to southeast winds will continue for southern New
Mexico and west Texas today through Friday morning...while upper
level low pressure slowly approaches the region from the southwest.
This will result in a very active weather pattern for the
borderlandtonight through Saturday...with the potential for
damaging high winds...large hail...heavy rainfall and flash
flooding at a few locations. Highs will remain a few degrees above
normal through the start of next week...before falling near normal
thereafter...as another cold front moves through Monday night. The
front may return slight chances for showers and storms by the
middle of next week.

&&

.DISCUSSION...
Latest satellite imagery depicts return to a rex blocking pattern
across the western states...with vigorous cut off low now centered
over southern Arizona and northern Mexico. Circulation around the
eastern periphery of this feature...is drawing a healthy plume of
sub tropical moisture the region...with weak embedded impulses
noted moving up the stream over northern Mexico. Southerly flow
continues in the mid levels...with strong east-southeast low level flow
noted across the region. At the surface...gusty east to northeast
winds continue over New Mexico and west Texas. This implies a
veering wind profile with height...which will set the stage for
severe weather across the borderland later tonight through Saturday
evening.

One mitigating factor for widespread storm development at at this
time...is the stabilizing effect the advection of widespread cld
cover has convective initiation. Stratus and SC is noted west to
the Az border and beyond and has shown little sign of dissipation
under Nov peak heating.

The cut off low will slowly migrate north northeast over central
and east ern Az through Friday night...under subtle influence from
another trough approaching the west coast this weekend. The low
will lift northeast and weaken as an open wave over the four
corners Saturday night...moving east into the western high plains
Sunday and Monday. Meanwhile...the west coast trough mentioned
above...will move through the northern states early next week.
This trough will end up redeveloping our low-severe weather maker
and allow it retrograde southwest to the western plains mid week.
Its approach will send another shot of cool air our way Monday
night...with highs falling near normal through mid week.

POTENTIAL SEVERE WEATHER IMPACTS TONIGHT:

FLOODING OVER NEW MEXICO BOOTHEEL FROM TRAINING STORMS. DAMAGING
THUNDERSTORM WINDS AND HAIL IN THIS AREA. An embedded impulse will
move northward over southern New Mexico early this evening.
Despite 0-6 bulk shears of 50-60 kts...LI's of -5 to -6 and PW's
around 0.75" across southern NM/w TX...stabilized ll airmass over
most areas except the Bootheel...should mitigate development of
widespread convecton reaching severe limits. In that
area...training of supercells will lead to the heavier rain
amounts expected. Supercells will be of the HP variety.
Excelletspeed and directional shear under with good curvature
vorticity favors the potential storm rotation.

POTENTIAL WORST CASE SEVERE WEATHER IMPACTS FRIDAY:
HAIL TO 2 INCHES IN DIAMETER. DAMAGING WIND GUSTS TO 60 MPH OR
MORE.  FLASH FLOODING. SUPERCELLS SUPPORTIVE OF STRONG TORNADOES.
BEST THREAT FOR MOST WIDESPREAD SEVERE WEATHER NOON THROUGH 8 PM.
Afternoon heating will allow the western edge of stable ll
airmass to retreat eastward...with most high res 12Z solutions
placing dryline generally along Rio Grande valley Friday midday.
Given very high 0-6 km wind shears to 60 kts to continue...with
good directional shear...LI's to -8 and MU capes to 1800 over the
area...environment continues to spt strong storms. Convection
should focus over the Rio Grande area initially. Activity will
slowly migrate east into the Tularosa basin into early Friday
evening. PW'S will range from 0.5" northwest Grant county...to
over 1.00" over Dona Ana and El Paso counties.

SEVERE WEATHER IMPACTS FRIDAY NIGHT:
LARGE HAIL. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LONGER REACH
FOR DAMAGING STORM OUTFLOWS. SUPERCELLS SUPPORTIVE OF TORNADOES.
FOCUS FOR SEVERE STORMS STARTS TO SHIFT EAST INTO TULAROSA BASIN.
Despite 0-6 km bulk shears falling to 25-40 kts and LI's
stabilizing to -2...lifting low sends a weak impulse over the
region between 03 and 07Z.

SEVERE WEATHER IMPACTS SATURDAY:
LARGE HAIL. FLASH FLOODING. DAMAGING DOWNBURST WINDS. FOCUS IS
GENERALLY EAST OF THE RIO GRANDE. LI's climb to -6 to -8...total
totals approach 60. 0-6 km shears drop to below 20 kts...as upper
low center moves into the 4 corners. However upper trough hangs
back over Arizona. This will place us in favorable position for
passage of additional weak disturbances aloft.

SEVERE WEATHER IMPACTS SATURDAY NIGHT:
ISOLATED STORMS EAST OF RIO GRANDE. LARGE HAIL.  DOWNBURST WINDS
THREAT.

Passage of upper level trough is expected Sunday
afternoon...providing a continued threat of at least isolated
afternoon storms further east of the Rio Grande at that time

Conditions improve early next week as relatively drier air moves
in from the north...however an approaching upper level low from
the northeast will provide us with the potential for showers mid
and later next week.

&&

.AVIATION...Valid 04/00Z-05/00Z...
P6SM SCT-BKN030-050 BKN080-100 through period with SCT to NMRS SHRA
and TSRAGR BKN020-040 expected with wind gusts over 50kts possible.
Winds through period will be SE to NE 10-20kts but stronger on
western mountain slopes.

&&

.FIRE WEATHER...
A cutoff low is currently over the Arizona/Mexico border area and
will be moving slowly NNE over the next couple of days. This system
will tap mid and upper level moisture from the S-SW and low level
moisture from the southeast with temperatures near to slightly below
normal. East to southeast winds will continue at 10 to 25 mph by
through Friday with some stronger winds on western mountain slopes
and west of divide. Scattered to numerous showers and thunderstorms
are expected tonight through Saturday with some severe storms with
large hail and gusty winds. As this storm system exits late
Saturday, warmer and drier conditions are expected for early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 58  75  56  74 /  60  70  70  20
Sierra Blanca           55  70  54  72 /  60  60  50  40
Las Cruces              56  71  53  71 /  70  80  70  20
Alamogordo              55  73  53  73 /  60  70  80  20
Cloudcroft              37  54  39  55 /  80  80  80  40
Truth or Consequences   53  70  49  67 /  80  80  70  20
Silver City             51  66  48  65 /  80  70  30   0
Deming                  55  71  49  72 /  70  80  30  10
Lordsburg               53  70  44  71 /  70  50  20   0
West El Paso Metro      61  72  60  73 /  60  70  70  20
Dell City               51  70  49  73 /  70  60  70  40
Fort Hancock            56  76  57  77 /  60  60  50  20
Loma Linda              55  67  56  68 /  60  70  70  20
Fabens                  56  73  54  73 /  60  70  70  20
Santa Teresa            57  73  57  73 /  60  80  70  20
White Sands HQ          58  72  59  72 /  70  80  80  20
Jornada Range           53  72  51  71 /  70  80  80  20
Hatch                   57  70  54  71 /  70  80  70  20
Columbus                58  73  52  73 /  70  60  30  10
Orogrande               56  72  58  72 /  60  70  80  20
Mayhill                 43  60  45  62 /  80  80  80  50
Mescalero               41  61  43  63 /  70  80  80  40
Timberon                41  59  43  60 /  80  70  80  40
Winston                 41  61  42  63 /  80  80  50  10
Hillsboro               49  69  47  68 /  80  80  50  20
Spaceport               53  69  52  69 /  80  80  80  20
Lake Roberts            39  65  38  65 /  80  80  30  10
Hurley                  49  68  43  68 /  80  70  30   0
Cliff                   43  72  39  71 /  80  70  30   0
Mule Creek              40  71  33  68 /  80  60  20   0
Faywood                 51  70  47  68 /  80  80  30  10
Animas                  50  70  42  73 /  70  40  20   0
Hachita                 51  76  44  73 /  70  50  20   0
Antelope Wells          51  67  44  74 /  60  40  20   0
Cloverdale              50  77  45  72 /  50  40  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory until 9 PM MDT this evening for NMZ411.

TX...Wind Advisory until 9 PM MDT this evening for TXZ418-420.

&&

99/22/26
Hazardous weather outlook, Nov 3, 4:40 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
440 AM MDT WED NOV 3 2016

NMZ401>417-TXZ418>424-041230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
440 AM MDT WED NOV 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY
PRODUCE HAIL WITH DIAMETERS GREATER THAN AN INCH AND DAMAGING WIND
GUSTS GREATER THAN 60 MPH. A STRONG TORNADO IS ALSO POSSIBLE.
GREATEST STORM THREATS WILL BE FROM LATE AFTERNOON THROUGH TONIGHT.

LOCALLY HEAVY RAINFALLS ALSO POSSIBLE WITH RAINFALL AMOUNTS
EXCEEDING 2 INCHES OVER ISOLATED LOCATIONS. THUS FLASH FLOODING MAY
OCCUR...MAINLY FROM LATE AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW
STORMS MAY PRODUCE HAIL WITH DIAMETERS GREATER THAN AN INCH AND
DAMAGING WIND GUSTS GREATER THAN 60 MPH. A STRONG TORNADO IS ALSO
POSSIBLE.

LOCALLY HEAVY RAINFALLS ALSO POSSIBLE WITH RAINFALL AMOUNTS
EXCEEDING 2 INCHES OVER ISOLATED LOCATIONS. THUS FLASH FLOODING
MAY OCCUR.

SATURDAY: ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH MOST
ACTIVITY OCCURRING EAST OF THE RIO GRANDE. SEVERAL STORMS MAY
PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH
ALONG WITH BRIEF HEAVY RAINS.

SUNDAY AND MONDAY: NO SIGNIFICANT WEATHER WILL OCCUR.

TUESDAY AND WEDNESDAY: A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS
MAINLY AROUND MOUNTAIN AREAS. RAINFALL AMOUNTS GENERALLY
LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH SATURDAY
TO REPORT LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALLS
WITH FLASH FLOODING.

ROGASH

In the hours before

Special weather statement, Nov 3, 6:39 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
639 PM MDT THU NOV 3 2016

NMZ404>406-040130-
UPLANDS OF THE BOOTHEEL NM-LOWLANDS OF THE BOOTHEEL NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
639 PM MDT THU NOV 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HIDALGO AND SOUTHERN
GRANT COUNTIES UNTIL 730 PM MDT...

AT 638 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF PLAYAS...OR 15 MILES SOUTHEAST OF ANIMAS...MOVING
NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDMILL...PLAYAS AND PLAYAS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3170 10853 3172 10874 3207 10873 3205 10835
TIME...MOT...LOC 0038Z 190DEG 21KT 3179 10862

LANEY

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 4:58 PM MDTSpecial Weather StatementEPZEl Paso47 min
Nov 4, 5:27 PM MDTSevere Thunderstorm WarningEPZEl Paso48 min
Nov 4, 5:53 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.